Alert archive / Michigan / Freeze Warnings in 2013

Freeze Warning 4, NWS Gaylord, MI

September 22, 201311 counties in Michigan

NWS Gaylord, MI issued this freeze warning at Sep 22, 2013, 3:06 AM EDT for 11 counties in Michigan. It took effect at Sep 23, 2013, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2013, 3:06 AM EDT (07:06 UTC)
In effect from
Sep 23, 2013, 12:00 AM EDT
Expired
Sep 23, 2013, 8:00 AM EDT
In force
8 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 22 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2013-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2013-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS73 KAPX 220706
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
306 AM EDT SUN SEP 22 2013

...FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN MICHIGAN
TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES REGION
WITH CLEAR SKIES AND LIGHT WINDS ALLOWING TEMPERATURES TO RAPIDLY
FALL TONIGHT. FREEZING TEMPERATURES ARE LIKELY FOR PORTIONS OF
NORTHERN LOWER MICHIGAN...WITH AREAS OF FROST EXPECTED ELSEWHERE.

MIZ023-028-029-033>035-041-221600-
/O.NEW.KAPX.FZ.W.0004.130923T0400Z-130923T1200Z/
MONTMORENCY-CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-
INCLUDING THE CITIES OF...ATLANTA...GRAYLING...MIO...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...GLADWIN
306 AM EDT SUN SEP 22 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S
   RESULTING IN WIDESPREAD FROST.  

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015>019-021-022-024>027-030>032-036-042-221600-
/O.NEW.KAPX.FR.Y.0010.130923T0400Z-130923T1200Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-
OTSEGO-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-ALCONA-MANISTEE-
WEXFORD-IOSCO-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA...
GAYLORD...ALPENA...FRANKFORT...TRAVERSE CITY...KALKASKA...
HARRISVILLE...MANISTEE...CADILLAC...TAWAS CITY...STANDISH
306 AM EDT SUN SEP 22 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED.  

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

ARNOTT
4 follow-up statements
542 
WWUS73 KAPX 222007
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 PM EDT SUN SEP 22 2013

...FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN MICHIGAN
TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES REGION
WITH CLEARING SKIES AND LIGHT WINDS ALLOWING TEMPERATURES TO
RAPIDLY FALL TONIGHT. FREEZING TEMPERATURES ARE LIKELY FOR
PORTIONS OF NORTHERN LOWER MICHIGAN...WITH AREAS OF FROST EXPECTED
ELSEWHERE.

MIZ016-017-022-027-230400-
/O.UPG.KAPX.FR.Y.0010.130923T0400Z-130923T1200Z/
/O.EXA.KAPX.FZ.W.0004.130923T0400Z-130923T1200Z/
EMMET-CHEBOYGAN-OTSEGO-KALKASKA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
KALKASKA
407 PM EDT SUN SEP 22 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S
   RESULTING IN WIDESPREAD FREEZING TEMPERATURES.

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ023-028-029-033>035-041-230400-
/O.CON.KAPX.FZ.W.0004.130923T0400Z-130923T1200Z/
MONTMORENCY-CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-
INCLUDING THE CITIES OF...ATLANTA...GRAYLING...MIO...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...GLADWIN
407 PM EDT SUN SEP 22 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S
   RESULTING IN WIDESPREAD FREEZING TEMPERATURES.

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015-018-019-021-024>026-030>032-036-042-230400-
/O.CON.KAPX.FR.Y.0010.130923T0400Z-130923T1200Z/
CHIPPEWA-MACKINAC-PRESQUE ISLE-CHARLEVOIX-ANTRIM-ALPENA-BENZIE-
GRAND TRAVERSE-ALCONA-MANISTEE-WEXFORD-IOSCO-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
ROGERS CITY...CHARLEVOIX...MANCELONA...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...CADILLAC...TAWAS CITY...
STANDISH
407 PM EDT SUN SEP 22 2013

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT MONDAY. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED
   RESULTING IN WIDESPREAD FROST.

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

ADAM
635 
WWUS73 KAPX 230214
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1014 PM EDT SUN SEP 22 2013

...FREEZING TEMPERATURES OVER PORTIONS OF NORTHERN MICHIGAN
TONIGHT...

.CANADIAN HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES REGION
WITH CLEARING SKIES AND LIGHT WINDS ALLOWING TEMPERATURES TO
RAPIDLY FALL TONIGHT. FREEZING TEMPERATURES ARE LIKELY FOR
PORTIONS OF NORTHERN LOWER MICHIGAN...WITH AREAS OF FROST
EXPECTED ELSEWHERE.

MIZ016-017-022-023-027>029-033>035-041-231015-
/O.CON.KAPX.FZ.W.0004.130923T0400Z-130923T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...GLADWIN
1014 PM EDT SUN SEP 22 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S 
   RESULTING IN WIDESPREAD FREEZING TEMPERATURES. 

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015-018-019-021-024>026-030>032-036-042-231015-
/O.CON.KAPX.FR.Y.0010.130923T0400Z-130923T1200Z/
CHIPPEWA-MACKINAC-PRESQUE ISLE-CHARLEVOIX-ANTRIM-ALPENA-BENZIE-
GRAND TRAVERSE-ALCONA-MANISTEE-WEXFORD-IOSCO-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
ROGERS CITY...CHARLEVOIX...MANCELONA...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...CADILLAC...TAWAS CITY...
STANDISH
1014 PM EDT SUN SEP 22 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED 
   RESULTING IN WIDESPREAD FROST. 

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
031 
WWUS73 KAPX 230706
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
306 AM EDT MON SEP 23 2013

MIZ016-017-022-023-027>029-033>035-041-231200-
/O.CON.KAPX.FZ.W.0004.000000T0000Z-130923T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...GLADWIN
306 AM EDT MON SEP 23 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S 
   RESULTING IN WIDESPREAD FREEZING TEMPERATURES. 

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ008-015-018-019-021-024>026-030>032-036-042-231200-
/O.CON.KAPX.FR.Y.0010.000000T0000Z-130923T1200Z/
CHIPPEWA-MACKINAC-PRESQUE ISLE-CHARLEVOIX-ANTRIM-ALPENA-BENZIE-
GRAND TRAVERSE-ALCONA-MANISTEE-WEXFORD-IOSCO-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
ROGERS CITY...CHARLEVOIX...MANCELONA...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...CADILLAC...TAWAS CITY...
STANDISH
306 AM EDT MON SEP 23 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED 
   RESULTING IN WIDESPREAD FROST. 

IMPACTS...

 * DAMAGE TO SENSITIVE VEGETATION IS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$
JK
750 
WWUS73 KAPX 231206
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
806 AM EDT MON SEP 23 2013


MIZ016-017-022-023-027>029-033>035-041-231315-
/O.EXP.KAPX.FZ.W.0004.000000T0000Z-130923T1200Z/
EMMET-CHEBOYGAN-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-
MISSAUKEE-ROSCOMMON-OGEMAW-GLADWIN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...GAYLORD...
ATLANTA...KALKASKA...GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...GLADWIN
806 AM EDT MON SEP 23 2013

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

MIZ008-015-018-019-021-024>026-030>032-036-042-231315-
/O.EXP.KAPX.FR.Y.0010.000000T0000Z-130923T1200Z/
CHIPPEWA-MACKINAC-PRESQUE ISLE-CHARLEVOIX-ANTRIM-ALPENA-BENZIE-
GRAND TRAVERSE-ALCONA-MANISTEE-WEXFORD-IOSCO-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
ROGERS CITY...CHARLEVOIX...MANCELONA...ALPENA...FRANKFORT...
TRAVERSE CITY...HARRISVILLE...MANISTEE...CADILLAC...TAWAS CITY...
STANDISH
806 AM EDT MON SEP 23 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Sep 22, 1:26 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 22, 1:26 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
126 AM EDT SUN SEP 22 2013

.SYNOPSIS...
ISSUED AT 251 PM EDT SAT SEP 21 2013

HIGH PRESSURE WILL BUILD INTO NORTHERN MICHIGAN TONIGHT...WHICH WILL
BRING A PROLONGED STRETCH OF FAIR WEATHER TO THE REGION THROUGH MOST
OF NEXT WEEK. CHILLY TEMPERATURES WILL BE WITH US THROUGH
MONDAY...BUT THE WEATHER WILL GRADUALLY TURN WARMER AGAIN DURING THE
UPCOMING WORK WEEK.

&&

.UPDATE...
ISSUED AT 1232 AM EDT SUN SEP 22 2013

CHANGES THIS HOUR: WILL BOOST OVERNIGHT TEMPERATURE TRENDS BASED
ON LATER THAN EXPECTED ARRIVAL OF PARTIAL CLEARING FROM THE NORTH.
THIS SHOULD PRECLUDE MUCH IN THE WAY OF ANY FROST FORMATION..WITH
JUST A FEW PATCHES STILL MENTIONED. OTHERWISE...NICE CONVERGENT
BAND SEEN OVER NORTHERN LAKE HURON AT THE LEADING EDGE OF A
SOUTHERLY PUSH OF DRY AIR THAT HAS CLEARED THINGS OUT AT ANJ. NOT
SURPRISINGLY...THIS...AS WELL AS LIGHT ACTIVITY UNDER NNW FLOW
FROM GLR WEST TO TVC/CAD SUGGESTS THE NEED FOR LIGHT SHRA
MENTION THROUGH ABOUT DAYBREAK WHEN DRYING SHOULD BE SUFFICIENT TO
END PRECIPITATION.

UPDATE ISSUED AT 1021 PM EDT SAT SEP 21 2013

HAVE EXTENDED SCATTERED LAKE EFFECT RAIN SHOWERS THRU 06Z FOR MUCH
OF OUR CWA MAINLY BASED ON SURFACE OBS. LATEST RADAR HAS CERTAINLY
SHOWN A DIMINISHING TREND TO SHOWER ACTIVITY THIS EVENING AS
SURFACE RIDGING AND DRIER LOW LEVEL AIR SLOWLY WORKS INTO OUR CWA.
BUT THERE'S NO DOUBT THAT PRECIP IS STILL OCCURRING...AND IT WILL
LIKELY TAKE ANOTHER FEW HOURS FOR PRECIP TO END COMPLETELY GIVEN
THE INERTIAL NATURE OF LAKE PROCESSES DESPITE AN INCREASINGLY
HOSTILE ENVIRONMENT FOR LAKE PRECIP PRODUCTION. HAVE ALSO
INCREASED CLOUD COVER THRU THE BALANCE OF THE NIGHT AS LAKE CLOUDS
WILL LIKELY CONTINUE TO DEVELOP EVEN AFTER PRECIP HAS ENDED. STILL
EXPECT SOME CHILLY TEMPS IN THE UPPER 30S AND LOWER 40S OVERNIGHT...
WITH A FEW INLAND LOCATIONS POSSIBLY SEEING MID 30S AND MAYBE SOME
PATCHY FROST....BUT CERTAINLY NOTHING TO WARRANT A HEADLINE GIVEN
TEMP FORECAST AND LOW LEVEL NW WINDS HOLDING AROUND 10 KTS.

UPDATE ISSUED AT 705 PM EDT SAT SEP 21 2013

NW FLOW LAKE ENHANCED CLOUDS AND LIGHT SHOWERS CONTINUE TO IMPACT
NRN LWR MICHIGAN THIS EVENING AS WEAK CYCLONIC FLOW AND AMPLE LOW
LEVEL MOISTURE REMAIN OVER MUCH OF MICHIGAN. THE BACK EDGE OF THIS
LOW LEVEL MOISTURE/CLOUDS WILL GRADUALLY SLIDE THRU MICHIGAN
TONIGHT...PUSHING EAST OF OUR STATE BY EARLY SUNDAY MORNING. WILL
CERTAINLY KEEP PLENTY OF LOW CLOUDS THRU THE NIGHT...AND WILL NEED
TO EXTEND SCATTERED LIGHT SHOWER ACTIVITY FURTHER INTO THE EVENING
HOURS...BUT DEFINITELY EXPECT RESIDUAL PRECIP WILL END FROM WEST
TO EAST LATER THIS EVENING AND OVERNIGHT. IT WILL BE A RATHER COLD
NIGHT ACROSS THE NORTHWOODS FOR SEPTEMBER...DROPPING INTO THE 30S
OVERNIGHT. BUT STILL EXPECT TEMPS WILL FALL SHORT OF HITTING THE
FREEZING MARK AND WITH LOW LEVEL WINDS/GRADIENT HOLDING STEADY...
ONLY EXPECT SOME PATCHY FROST OVER INLAND AREAS AWAY FROM THE
LAKES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 251 PM EDT SAT SEP 21 2013

TONIGHT THRU SUNDAY EVENING...AMPLIFIED TROUGH HAS MOVED EAST OF
NORTHERN MICHIGAN AND COLDER AIR HAS BEGUN TO FILTER IN IT/S WAKE.
ALREADY SOME UPPER 40S ACROSS PORTIONS OF UPPER MICHIGAN. WITH 850MB
TEMPS NEAR 0C...LAKE TO 850MB DELTA T/S ARE NEAR 20 DEGREES. LAKE
EFFECT RAIN SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS...UNTIL
850-700MB RELATIVE HUMIDITY VALUES DECREASE TO BELOW 60 PERCENT
AROUND 00Z. EASTERN HALVES OF CHIPPEWA AND MACKINAC COUNTIES ALONG
WITH EXTREME NORTHEASTERN LOWER MICHIGAN MAY CONTINUE TO SEE LAKE
EFFECT SHOWERS THROUGH THE LATE NIGHT HOURS AS 850-700MB MOISTURE
HANGS ON AND ONE LAST SHORTWAVE PASSES THROUGH THE AFOREMENTIONED
LOCATIONS...BUT WILL ALSO DIMINISH BY MORNING AS THE DRIER AIR
CONTINUES IT/S EASTWARD MARCH. CLOUDS BEGIN TO DECREASE DURING THE
EARLY MORNING HOURS...BUT WILL BE TOO LATE TO ACHIEVE GOOD
RADIATIONAL COOLING TO ALLOW WIDESPREAD FROST. PATCHY FROST WILL BE
POSSIBLE WHERE CLOUDS DO BREAK...WHICH SHOULD BE OVER THE NORTHERN
LOWER INTERIOR PORTIONS WITH THE NORTHERLY WIND FLOW...THIS MAY
ALLOW TEMPERATURES TO DROP INTO THE MID 30S IN A FEW LOCATIONS.
HOWEVER...THE MAIN CONCERN WITH FROST POTENTIAL SUNDAY MORNING WILL
BE IF THE WINDS DECOUPLE OR NOT. GEOSTROPHIC WINDS ARE FORECAST TO
BE 15-20KTS WHICH WOULD INDICATE NO DECOUPLING TONIGHT AND HENCE NO
FROST BUT WILL KEEP IN THE GRIDS FOR THE FROST PRONE AREAS OF
NORTHERN LOWER MICHIGAN/S INTERIOR COLD AREAS. A LARGE AREA OF HIGH
PRESSURE BEGINS TO BUILD BEHIND THE DEPARTING UPPER LEVEL LOW. WINDS
WILL BE MUCH LIGHTER AND DECOUPLE SUNDAY NIGHT. WITH ATMOSPHERIC
CONDITIONS CONTINUING TO DRY THROUGHOUT ALL LEVELS SKIES WILL CLEAR
PRODUCING A SUNNY BUT CHILLY AFTERNOON SUNDAY...AND A BITTER SUNDAY
NIGHT. WINDS WILL BE LIGHTER SUNDAY AFTERNOON AS THE HIGH PRESSURE
BECOMES CENTERED OVER THE UPPER GREAT LAKES REGION. SUNDAY/S
AFTERNOON TEMPERATURES WILL REACH ONLY INTO THE MID TO UPPER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 251 PM EDT SAT SEP 21 2013

ABOUT AS QUIET AS IT CAN GET AROUND THESE PARTS HEADING INTO THE THE
BEGINNING OF CALENDAR FALL. WHILE CURRENT AMPLIFIED AND RATHER
PROGRESSIVE PATTERN WOULD DEFINITELY ARGUE OTHERWISE...GENERAL
RELAXATION OF THIS PATTERN AND INCREASING DOWNSTREAM BLOCKING VIA
DEVELOPMENT OF CLOSED MID/UPPER LEVEL LOW BOTH SPELL AN EXTENDED
PERIOD OF QUIET WEATHER. THROW IN THE DEVELOPMENT OF RATHER
PERSISTENT WEST NOAM TROUGHING AND MODEST...BUT STEADY...SOUTH AND
SOUTHEAST RETURN FLOW...AND LITTLE DOUBT TEMPERATURES WILL ALSO
TREND TO ABOVE NORMAL LEVELS HEADING THROUGH THE UPCOMING WEEK.
PATTERN ATTEMPTS TO RETURN TO ONE OF MORE PROGRESSION AS WE HEAD
TOWARDS THE WEEKEND...PERHAPS BRINGING SOME LATE WEEK SHOWER
POTENTIAL. HAVE PLENTY OF DOUBTS HOW THE END OF THE WEEK STUFF
UNFOLDS...WITH GUIDANCE NOTORIOUS FOR GIVEN UP ON DRY PATTERNS TOO
QUICKLY. SO...OTHER THAN ADDRESSING THIS SHOWER POTENTIAL...FORECAST
CHALLENGES STRICTLY A TEMPERATURE TREND ONE...WITH LINGERING
OVERHEAD COLD AIRMASS AND SUNDAY NIGHT FROST POTENTIAL TAKING CENTER
STAGE.

NEARLY TEXTBOOK CONDITIONS FOR A RAPID NOCTURNAL TEMPERATURE
RESPONSE SUNDAY NIGHT. DEEP LAYER HIGH PRESSURE DIRECTLY
OVERHEAD...LED BY THE SURFACE REFLECTION SPRAWLED OUT ACROSS THE
NORTHERN LAKES. CENTER OF HIGH LOOKS TO BE JUST OUR NORTHEAST...BUT
EXTENSIVE RIDGING EXTENDING BACK SOUTHWEST SHOULD ENSURE A RAPID
DECOUPLING OF SURFACE WINDS. PWAT VALUES WELL UNDER ONE HALF INCH
AND CLEAR SKIES WILL ONLY HELP THE TEMPERATURE PLUMMETING CAUSE.
STILL A TOUCH WORRIED ABOUT LATE NIGHT STCU DEVELOPMENT ACROSS THE
SHORELINE AREAS OF NORTHEAST LOWER...WITH FAVORABLE LOW LEVEL
OVER-WATER DELTA T'S SUPPORTING SUCH. STRICT USE OF MODEL DERIVED
BUFR SOUNDINGS SHOW NO SUCH CONCERN...KEEPING ALL AREAS CLEAR
THROUGH THE OVERNIGHT. GIVEN BREADTH OF DRY AIR AND PLACEMENT OF
RIDGE AXIS...TEND TO AGREE WITH THE LATTER...AND WILL FEATURE SUCH
IN THE FORECAST. THUS...A CHILLY NIGHT EXPECTED INDEED...A TREND NOW
WELL ESTABLISHED IN MULTIPLE RUNS OF ALL STATISTICAL GUIDANCE. WILL
NUDGE INHERITED FORECAST DOWN TO THE COLDER END OF THE GUIDANCE
SPECTRUM...DROPPING LOWS INTO THE UPPER 20S IN THE TRADITIONAL
INTERIOR COLDER LOCALES...WITH WIDESPREAD 30 SOMETHING DEGREE
READINGS ELSEWHERE (OF COURSE...A TOUCH WARMER RIGHT ALONG THE BIG
WATERS SHORELINES). TOSSED AROUND THE IDEA OF THE NOT-OFTEN-USED
FREEZE WATCH FOR THE COLDER LOCATIONS. WILL NOT DO SO...WITH AT
LEAST SOME POTENTIAL OF A SHORT-FUSED FROST HEADLINE AS EARLY AS
TONIGHT (DON'T WANT TO COMPLICATE THINGS TOO MUCH).

SIMPLY NOT MUCH TO TALK ABOUT HEADING INTO THE BEGINNING AND MIDDLE
PORTIONS OF THIS UPCOMING WORK WEEK. HIGH PRESSURE AT THE SURFACE
AND ALOFT MAINTAIN CONTROL...WITH DEVELOPMENT OF CANADIAN MARITIMES
CLOSED LOW PUTTING A HALT TO UPSTREAM PROPAGATION. WEAK AND NEARLY
COMPLETELY MOISTURE STARVED WAVE MAKES A FEEBLE ATTEMPT TO PUSH INTO
THE AREA WEDNESDAY...BUT GETS PUSHED ASIDE TO THE SOUTHEAST AS IT
RUNS INTO UPSTREAM BLOCKER. SIMPLE AIRMASS MODIFICATION UNDER
CLEAR/SUN-FILLED SKIES AND SUBTLE WAA VIA LIGHT SOUTH AND SOUTHEAST
WINDS WILL SLOWLY WARM TEMPERATURES UP THROUGH THE PERIOD. HIGHS GO
FROM A SMIDGE BELOW NORMAL MONDAY (LOWER AND MIDDLE 60S)...TO AT
LEAST A FEW DEGREES ABOVE NORMAL BY WEDNESDAY AND THURSDAY (UPPER
60S TO MIDDLE 70S).

CHANGES TRY TO OCCUR TOWARD THE END OF THE WEEK AS BLOCKING RELAXES
SOME AND MAIN WESTERN TROUGH BEGINS TO PUSH EAST. AS MENTIONED
EARLIER...GUIDANCE OFTEN A DAY OR MORE TOO QUICK IN BREAKING DOWN
THESE BLOCKY PATTERNS. OVERNIGHT ECMWF DEFINITELY TRENDED TOWARDS A
SLOWER SCENARIO...WITH LATEST GFS NOW BEGINNING TO COME ON BOARD. WILL
REMOVE ALL RAIN MENTION FOR FRIDAY GIVEN GUIDANCE TRENDS AND PATTERN
RECOGNITION. ARGUMENT CAN BE MADE TO DO THE SAME FRIDAY NIGHT...BUT
WOULD PREFER TO LEAVE A LITTLE WIGGLE ROOM FOR A TOUCH MORE
AGGRESSIVE SCENARIO. PRETTY DECENT SUPPORT OF MAIN WAVE AND
WEAKENING COLD FRONT TO PUSH THROUGH THE AREA NEXT
SATURDAY...BRINGING THE BEST POTENTIAL FOR ANY RAINS THROUGH THIS
FORECAST PERIOD. WARM FRIDAY GIVES WAY TO SLIGHTLY COOLER WEATHER TO
START THE WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 125 AM EDT SUN SEP 22 2013

SUMMARY:  HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES THROUGH THE
FORECAST PERIOD BRINGING IMPROVING FLYING CONDITIONS TO THE REGION.

RESTRICTIONS: LOW VFR STRATUS WITH A FEW LAKE EFFECT
SPRINKLES/SHRA WILL CONTINUE TO THIN THROUGH DAYBREAK...WITH
SCT/BKN VFR CLOUDINESS THROUGH THE MORNING...BEFORE INCREASINGLY
DRY AIR BRINGS CLEARING BY MID-LATE AFTERNOON. CLEAR SKIES ARE
EXPECTED THIS EVENING.

WINDS: NORTH TO NORTHWESTERLY WINDS 5-10G15KTS WILL CONTINUE
THROUGH THE MORNING HOURS BEFORE GUSTINESS ENDS THIS AFTERNOON.
WINDS WILL DIMINISH TO CALM THIS EVENING WITH LOCAL DRAINAGE FLOWS
UP TO 3KTS DEVELOPING.

&&

.MARINE...
ISSUED AT 251 PM EDT SAT SEP 21 2013

SMALL CRAFT WINDS/WAVES WILL DIMINISH THROUGH THE NIGHT TIME
HOURS...ENDING ALL MARINE HEADLINES. WATERSPOUT POTENTIAL WILL CONTINUE
OVER THE GREAT LAKES THROUGH THE EVENING HOURS AND BEGIN TO
DIMINISH AFTER MIDNIGHT AS DRIER AIR BEGINS TO TAKE OVER WITH HIGH
PRESSURE BUILDING INTO THE REGION. NO OTHER HEADLINES APPEAR TO
BE NEEDED THROUGHOUT THE REST OF THE PERIOD.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     LMZ323-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
     LSZ321.

&&

UPDATE...ARNOTT
SYNOPSIS...NS
SHORT TERM...TL
LONG TERM...MB
AVIATION...ARNOTT
MARINE...TL
Hazardous weather outlook, Sep 21, 10:30 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT SAT SEP 21 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
221200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1030 PM EDT SAT SEP 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT.

WATERSPOUTS ARE POSSIBLE THROUGHOUT THE NEARSHORE WATERS OF
EASTERN UPPER AND NORTHERN LOWER MICHIGAN THROUGH TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT...PARTICULARLY OVER INTERIOR
PORTIONS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST IS EXPECTED SUNDAY NIGHT ACROSS MUCH OF NORTHERN
MICHIGAN. FREEZING TEMPERATURES ARE POSSIBLE...ESPECIALLY IN THE
TRADITIONAL INTERIOR COLDER LOCATIONS OF NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 3:06 AM EDTFrost AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 8 more29 hr

Nearby

Freeze Warnings in Michigan, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.